MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE II®, SYSTEM CONTROLLER, US, EP; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE II®, SYSTEM CONTROLLER, US, EP; VENTRICULAR (ASSIST) BYPASS
Model Number 103696
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient experienced driveline disconnection.The issue was caused by the patient's failure to comply with rules for maintenance and protection of the device and loss of power supply due to capsule damage.On (b)(6) 2024 the patient underwent a pump exchange surgery from a heartmate ii to a heartmate 3 for possible driveline damage.Pump mfr # 2916596-2024-00403.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Event or Problem Description
Additional information was received that the cause of the driveline disconnect was unknown.The patient had a short-to-shield due to a damage to a layer of the driveline peculiar to the heartmate ii.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of a pump stop event was confirmed; however, the system controller was determined to have been unrelated to the cause of the event.The returned system controller (serial number (b)(6) was functionally tested and was found to perform as intended.A log file was extracted from the controller during testing, and no atypical events regarding the controller were observed.Per additional information, the patient underwent an hm2 to hm3 pump exchange to resolve the issue.The root cause for the reported event was determined to be related to the driveline of the pump and will be addressed via the returned hm2 pump¿s investigation.The system controller was not correlated to the root cause of the reported event.Review of the device history record for the system controller, serial number (b)(6), showed the device was manufactured in accordance with manufacturing and qa specifications.The heartmate ii lvas patient handbook (rev.D, section titled ¿list of emergency contacts¿) instructs users to call their hospital contact at any time in the event that they think or feel their pump is not operating as intended.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE II®, SYSTEM CONTROLLER, US, EP
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key18813136
Report Number2916596-2024-01247
Device Sequence Number19919180
Product Code DSQ
UDI-Device Identifier00813024010630
UDI-Public(01)00813024010630(17)191231
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/31/2019
Device Model Number103696
Device Catalogue Number103696
Device Lot Number6125191
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2024
Supplement Date Received by Manufacturer05/28/2024
Initial Report FDA Received Date02/29/2024
Supplement Report FDA Received Date06/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/15/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age53 YR
Patient SexMale
Patient Weight63 KG